Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 34, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 11, 1999, 3:57 AM MDT for Kane County, Washington County, Utah. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 1999, 3:57 AM MDT (09:57 UTC)
- Expired
- Sep 11, 1999, 5:00 AM MDT
- In force
- 63 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 52 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 111000 FFWSLC UTC025-053-111100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 AM MDT SAT SEP 11 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN KANE COUNTY IN UTAH THIS INCLUDES THE CITY OF KANAB SOUTHEASTERN WASHINGTON COUNTY IN UTAH * UNTIL 500 AM MDT * AT 348 AM MDT...WEATHER SERVICE DOPPLER RADAR AND WEATHER SPOTTERS INDICATED VERY HEAVY RAIN OVER EXTREME SOUTHEAST WASHINGTON AND SOUTHWEST KANE COUNTIES. FLOODING HAS BEEN REPORTED IN THE HILDALE AREA OF WASHINGTON COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3717 11310 3700 11311 3701 11252 3726 11262
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:00 AM MDT, 57 minutes earlier.
Area forecast discussion, Sep 11, 3:00 AM MDT, 57 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 300 AM MDT SAT SEP 11 1999 SYNOPSIS...A SOMEWHAT MOIST AND UNSTABLE AIRMASS OVER THE SOUTHERN HALF OF UTAH WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TODAY. UP NORTH DRIER AND MUCH MORE STABLE AIR WILL FILTER IN FROM THE NORTH. THIS DRIER AND MORE STABLE AIR WILL SETTLE INTO SOUTHERN UTAH SUNDAY. DISCUSSION...SHOWERS AND ISOLD TSTRMS HAVE BROKEN OUT ALONG THE 700 MB CONFLUENCE ZONE SITUATED OVER CNTRL/SRN UTAH AT TIME. THE AXIS OF THE 250 MB JET THROUGH EXTREME SRN UTAH HAS HELP SUSTAIN STRONG CONVECTION ACROSS EXTREME NW AZ/EXTREME SW UTAH. ENTRANCE REGION OF THIS JET SAG A BIT TO THE S AND E DURING THE DAY...WHICH SUGGEST MOST ACTIVE CONVECTION MAY ALSO SHIFT WITH IT. JET SUPPORT AND LOW LEVEL FORCING BEGINS TO WANE LATE THIS AFTERNOON. EXPECT THAT THREAT FOR SHOWERS/TSTRMS SHOULD END AT LEAST IN THE CWA EARLY THIS EVENING. UP NORTH DRIER AIR AND LOW LEVEL COOL ADVECTION SHOULD PUT THE SQUASH ON ANY SIGNIFICANT CONVECTION TODAY. MAY SEE THE ODD MOUNTAIN TSTRM...BUT BY AND LARGE A QUIET DAY IN STORE FOR AREAS NORTH OF SLC. DRIER..STABLE AIR SHOULD FILTER THROUGH MOST OF THE CWA SUNDAY. MEDIUM RANGE GUIDANCE A FAIRLY CLOSE AGREEMENT FOR THE COMING WEEK. BOTH THE MRF AND ECMWF SHOW COOL CYCLONIC NORTHERLY FLOW MONDAY YIELDING TO A STRONG UPPER RIDGE OVER THE WRN STATES BY MIDWEEK. COOL MORNING AND WARM AFTERNOON LOOK TO BE THE RULE FOR THE EXTENDED FORECAST...AS IS TYPICAL FOR THE DRY PERIODS OF FALL AROUND HERE. SLC 110 CDC 432 CONGER .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:48 AM MDT | Severe Thunderstorm Warning | SLC | Washington | 32 min |
| Sep 11, 5:43 AM MDT | Severe Thunderstorm Warning | SLC | Iron | 32 min |
| Sep 11, 6:14 AM MDT | Severe Thunderstorm Warning | SLC | Iron | 26 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.